Prolonged Bleeding After 3 Months Injection Of Contraception?
Hello good morning Mr. Bian.
Spiral contraception, also known as IUD (Intra Uterine Device), is an intrauterine device (IUD) that aims to regulate pregnancy (delay or distance pregnancy). The way this device works is to prevent the sperm from meeting the egg so that fertilization and pregnancy are not expected. The IUD can generally be used for a period of 5 years, and must be removed immediately after the deadline.
Spiral family planning is currently widely chosen as a contraceptive because of several advantages, such as high effectiveness, uncomplicated treatment (only 1 pair and no need to go back and forth to the midwife / doctor every month or every 3 months), and long lasting. However, among these advantages, there are some disadvantages of Spiral KB, including the side effects of having more menstruation or a longer duration, relatively more menstrual cramps, the possibility that Spiral KB can shift or come off, and so on. In spiral birth control that contains hormones can also cause menstrual irregularities.
Therefore, the bleeding complaint experienced by your wife is very likely to have something to do with the use of the IUD, considering that menstruation that is heavier, longer, and irregular are some of the side effects of IUD insertion. However, it is also necessary to consider other possibilities that cause menstrual irregularities, more, or longer, such as: stress, fatigue or strenuous physical activity, reduced food intake (for example due to a diet program), or diseases of the tract. reproduction such as myoma, endometriosis (growth of tissue that makes up the uterine wall that grows outside the uterine organs), and others.
We recommend that you and your wife return to consult and check with a gynecologist to ascertain the cause of the complaint and follow up. It takes more explanation about complaints through question and answer, physical examination, special examinations in the obstetrics department, and additional examinations, one of which is ultrasound. It is recommended not to delay the examination, because the loss of a lot of blood (due to heavy and prolonged bleeding) can lead to anemia (lack of red blood cells) which, if left untreated, can lead to serious conditions.
I hope this helps.
Greetings, dr. Denisa